MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 05/16/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.A4) patient weight - not available from facility.A5) patient ethnicity - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) great vessel perforation is a known risk of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the rv lead, advancement was made through the subclavian vein to the superior vena cava (svc).Switching to a cook medical 11f evolution, attempts to go through the svc were unsuccessful, so the ra lead was targeted, and successfully extracted.Moving back to the rv lead, a 16f glidelight was utilized and progressed from the svc to the ra.The patient¿s blood pressure dropped, and rescue efforts began, including rescue balloon and sternotomy.An svc perforation was discovered and repaired, and the rv lead was removed post-sternotomy.The patient survived the procedure.This report captures the 16f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics device in use during the procedure.
 
Additional Manufacturer Narrative
B2/b5) updated to reflect the patient death; however, the date of death was not provided.G3) updated to provide the date the manufacturer became aware of the patient death.H1/h6) updated to reflect the patient death.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that the patient passed away several weeks after the procedure.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22073713
Report Number3007284006-2025-00103
Device Sequence Number12937275
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)260423(10)FGC24D16A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model Number500-303
Device Catalogue Number500-303
Device Lot NumberFGC24D16A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer12/03/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 7741 RA PACING LEAD; BOSTON SCIENTIFIC 7742 RV PACING LEAD; COOK MEDICAL 11F EVOLUTION; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age53 YR
Patient SexMale
Patient RaceAsian